Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 239, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 1998, 2:05 AM CDT for Marshall County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1998, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 1, 1998, 2:40 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Marshall County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 8:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3629 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 5.1
- Supercell composite
- 21.7
The text
As transmitted, in the capitals the NWS used until 2016.
708 WUUS1 KBNA 010707 RRA SVRBNA TNC117-010740- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT MON JUN 1 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE * UNTIL 240 AM CDT * AT 204 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LEWISBURG OR 1 MILE NORTH OF MOORESVILLE MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MOORESVILLE AT 206 AM CDT LEWISBURG AT 215 AM CDT CORNERSVILLE AT 220 AM CDT BELFAST AT 225 AM CDT OSTELLA AT 225 AM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:03 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, May 31, 7:03 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 703 PM CDT SUN MAY 31 1998 SFC FNT STILL N OF OH RIVER AT 00Z AND MOVG SLOLY SEWD. RADAR SHOWS ABSOLUTELY NOTHING HEADING TWD FA. STILL BLV WE WL SEE SOME ACTIVITY ALONG THE FNT...ALTHO ANY TSRA STILL HRS AWAY. THEREFORE RECOMMEND MENTION OF SVR BE REMOVED FROM MID TN ZNS FOR TNGT W/ CHC OF TS PUSHED TO AFTER MIDNIGHT. 08
In the hours before
Local storm report, May 31, 10:05 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT SUN MAY 31 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM DOVER TN WIND DAMAGE
05/31/98 STEWART REPORTED BY EMALocal storm report, May 31, 10:36 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CDT SUN MAY 31 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 5N CUMBERLAND FURNACE TN 66 MPH TSTM GUST
05/31/98 DICKSON REPORTED BY SPOTTER
1030 PM 5N CUMBERLAND FURNACE TN 66 MPH TSTM GUST
05/31/98 MONTGOMERY REPORTED BY SPOTTERLocal storm report, May 31, 10:36 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CDT SUN MAY 31 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 5N CUMBERLAND FURNACE TN 66 MPH TSTM GUST
05/31/98 DICKSON REPORTED BY SPOTTER
1030 PM 5N CUMBERLAND FURNACE TN 66 MPH TSTM GUST
05/31/98 MONTGOMERY REPORTED BY SPOTTERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:04 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| May 31, 9:50 PM CDT | Tornado Warning | OHX | Stewart | 35 min |
| May 31, 9:59 PM CDT | Tornado Warning | OHX | Houston, Montgomery | 51 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| May 31, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 49 min |
| May 31, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 18 min |
| May 31, 10:40 PM CDT | Tornado Warning | OHX | Sumner | 35 min |
| May 31, 10:48 PM CDT | Tornado Warning | OHX | Cheatham | 52 min |
| Jun 1, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 51 min |
| Jun 1, 1:04 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Rutherford | 46 min |
| Jun 1, 2:07 AM CDT | Tornado Warning | OHX | Marshall | 33 min |
| Jun 1, 2:14 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.